MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Invalid Sensing (2293)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis monofocal intraocular lens (model pcb00, +26.5 diopter) was removed from the eye after insertion due to a capsular tear.Additional information was received and it was learnt that the doctor had to perform a vitrectomy and an incision enlargement was required.The replacement lens was a non-amo intraocular lens.No other medical or surgical intervention was required and the patient was doing good when discharged.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation - yes, returned to manufacturer on 1/16/2018.Device returned to manufacturer - yes.Device evaluation: the sample was evaluated.The plunger was fully advanced and locked as the device preparation required.There was no damage in the plunger tip; nor damage in the device assembly.The cartridge was correct and no stress marks or damage were seen after the deployment of the lens.No viscoelastic residue was observed inside the cartridge.The lens was received out of the device cut in two pieces.No damage on the haptics were observed.There was no damage identified in the device that may have caused the reported capsule tear.The customer's reported event could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7202897
Report Number2648035-2018-00142
Device Sequence Number1110229
Product Code HQL
UDI-Device Identifier05050474558397
UDI-Public(01)05050474558397(17)200202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/02/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR